Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS New York, NY

October 14, 2011Essex County, Passaic County, New Jersey

NWS New York, NY issued this special weather statement at Oct 14, 2011, 4:05 PM EDT for Essex County, Passaic County, New Jersey. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2011, 4:05 PM EDT (20:05 UTC)
Expired
Oct 14, 2011, 4:45 PM EDT
In force
40 min
Issued by
NWS New York, NY

Counties Essex County, NJ, Passaic County, NJ

The radar

The Philadelphia radar (KDIX), 114 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WWUS81 KOKX 142005
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT FRI OCT 14 2011

NJZ002-004-103-105-107-NYZ067-069-142045-
EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
405 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORM WILL IMPACT ESSEX...NORTHERN UNION...
NORTHWESTERN BERGEN...PASSAIC...ROCKLAND AND SOUTHERN ORANGE
COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLBURN...AND MOVING NORTH AT 35 MPH.

THIS STORM WILL BE...
  NEAR CALDWELL BY 410 PM.
  NEAR FAIRFIELD BY 415 PM.
  NEAR WAYNE BY 420 PM.
  NEAR POMPTON LAKES BY 430 PM.
  NEAR RINGWOOD BY 440 PM.
  4 MILES WEST OF SLOATSBURG BY 445 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4116 7443 4120 7437 4123 7442 4133 7441
      4130 7409 4073 7422 4069 7427 4070 7441
      4075 7437 4080 7437 4083 7434 4086 7433
      4090 7434 4091 7429 4090 7428 4099 7430
      4103 7442 4102 7444

$$

DSW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Oct 14, 2:39 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 14, 2:39 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
239 PM EDT FRI OCT 14 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE AREA THIS EVENING AS A STRONG LOW
PRESSURE SYSTEM LOOPS AROUND HUDSON BAY CANADA. ANOTHER COLD FRONT WILL
PASS SOUTHEAST ACROSS THE REGION LATE SUNDAY. LOW PRESSURE WILL THEN
SLOWLY TRACK TOWARD THE AREA TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 PM UPDATE...THE MAIN MOISTURE CONVEYOR BELT ADVECTED NORTHEAST
OF THE LOCAL AREA.

NARROW BANDS OF HVY SHOWERS AND TSTMS WILL CONT TO DEVELOP AHEAD OF
AN APPROACHING COLD FRONT. INCREASING INSTABILITY MIGHT PRODUCE ISOLATED
NEAR SEVERE WIND GUSTS AND HAIL WITH THE STRONGEST CELLS. BRIEF HVY
DOWNPOURS WILL CAUSE MINOR URBAN FLOODING. IF CELLS DO TRAIN OVER THE
SAME AREA...ISOLATED FLASH FLOODING IS POSSIBLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
UPPER TROUGH AXIS PIVOTS THROUGH THE REGION LATE TODAY/THIS
EVENING WITH SURFACE COLD FRONT PUSHING THROUGH THE AREA. THIS
WILL HAVE ANY TSTM ACTIVITY PUSHING TO THE NE...WITH MAINLY WIDELY
SCATTERED LINGERING SHOWER ACTIVITY IN CYCLONIC FLOW ACROSS
INTERIOR ZONES.

MAIN STORY IN THE WAKE OF THE COLD FRONT TONIGHT WILL BE GUSTY WINDS
WITH A TIGHTENING PRESSURE GRADIENT AND CAA. WINDS GUSTS OF 30 TO 40
MPH POSSIBLE...PARTICULARLY IMMEDIATELY IN WAKE OF COLD FRONTAL
PASSAGE THIS EVENING. WOULD EXPECT GUSTS TO DIE OFF A BIT OVER
NIGHT THOUGH WITH REDUCED MIXING.

MAINLY DRY...BUT BREEZY AND COOLER CONDITIONS EXPECTED ON SATURDAY.
WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH LIKELY.
WINDS APPEAR TO FALL JUST SHORT OF WIND ADVISORY AT THIS TIME...BUT
WILL BE CLOSE. WITH DEEP CYCLONIC FLOW OVER THE REGION WOULD
EXPECT A GOOD DEAL OF AFTERNOON INSTABILITY CU...AND PERHAPS
ISOLATED SHOWERS/SPRINKLES...PARTICULARLY NW OF NYC. TEMPS LIKELY
ONLY MAXING OUT IN THE LOWER 60S INTERIOR TO MID 60S COAST WITH
CANADIAN AIR MASS ADVECTING INTO THE REGION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
FAIR WEATHER SAT NGT INTO SUN WITH LOW RH AND A BREEZE. FRONT TRACKS
THRU SUN NGT INTO MON. NOT A LOT OF MOISTURE SO SCT SHRA FCST. SWD
PROGRESS OF THE FRONT WILL BE SLOW HOWEVER AS IT ALIGNS WITH THE UPR
LVL FLOW. AFTER ABOUT 12 HRS OF FAIR WEATHER BEHIND THE FRONT...WAA
STARTS AS H5 TROF DROPS INTO THE MIDWEST. A RAPID RISE IN HUMIDITY
CAN BE EXPECTED. FORCING WILL BE LIMITED WITH THE TROF TO THE W.
ALTHOUGH SOME RUNS SUGGEST AN ISOLD SHRA...FCST KEPT DRY WITH A
STABLE ONSHORE FLOW.

DEEP LOW PRES THEN BRINGS WIND AND RAIN TO THE CWA MID WEEK. EXACT
TIMING AND INTENSITY STILL NOT LOCKED IN...BUT RIGHT NOW MODELS
HITTING ON WED INTO EARLY THU. INTENSITY WILL DETERMINE MAX WINDS ON
THE BACKSIDE OF THE STORM THU. ATTM ADVISORY LVL WINDS
POSSIBLE...ESPECIALLY IF THE LOW DROPS INTO THE 970S IN CANADA AS
SOME OF THE DATA SUGGESTS. A ROUND OF HVY RAIN BUT PCPN LIKELY TO BE
CUT OFF IMMEDIATELY BEHIND THE LOW DUE TO THE DRY SLOT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
IFR CONDITIONS ARE BEGINNING TO LIFT TO MVFR...AND IN SOME CASES...
VFR. DO NOT EXPECT WIDESPREAD VFR UNTIL AFTER FRONTAL BOUNDARY
PASSES THROUGH THE TERMINALS LATE THIS AFTERNOON/EARLY THIS
EVENING. UNTIL THEN...EXPECT CIGS TO FLUCTUATE FROM IFR TO MVFR
WITH OCNL BREAKS OF VFR.

KJFK/KLGA SHOULD CONTINUE WITH IFR CIGS FOR MOST OF THE AFTERNOON.

AS COLD FRONT APPROACHES...SEVERAL BANDS OF CONVECTION ARE FORMING
ACROSS WESTERN PA...WITH A SMALL CLUSTER OF CONVECTION SOUTH OF
LONG ISLAND. WILL CARRY TEMPO GROUPS FOR -TSRA FROM AROUND
20-23Z FOR WESTERN TERMINALS. THE BULK OF THE ENERGY LOOKS TO PASS
NORTH AND WEST OF THE KNYC TERMINALS...BUT CONVECTION STILL
POSSIBLE...MAINLY WEST OF A LINE FROM KBDR TO KISP. WILL CARRY CB
GROUPS FOR TERMINALS EAST OF THAT LINE...AS CONVECTION SHOULD BE
MORE ISOLATED IN THAT AREA.

SKIES CLEAR OUT THIS EVENING FROM WEST TO EAST AFTER PASSAGE OF
COLD FRONT.

AS THE EVENING PROGRESSES...WINDS SHIFT TO MORE OF A WESTERLY FLOW
WITH PASSAGE OF FRONTAL BOUNDARY. WINDS WILL INCREASE TO 10-15 KT
WITH 20-25 KT GUSTS.

WINDS THEN INCREASE SAT MORNING TO 20-30 KT WITH 30-35 KT GUSTS.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION LIKELY FROM 20-22Z. GUSTY WINDS DEVELOPING
THIS EVENING. AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION LIKELY FROM 20-22Z. GUSTY WINDS DEVELOPING
THIS EVENING. AMENDMENTS EXPECTED.

KEWR FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION LIKELY FROM 20-22Z. GUSTY WINDS DEVELOPING
THIS EVENING. AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION LIKELY FROM 20-22Z. GUSTY WINDS DEVELOPING
THIS EVENING. AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON.
BANDS OF CONVECTION POSSIBLE FROM 21-22Z. AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: VARYING CIGS/VSBYS LATE THIS AFTERNOON. A
FEW TSTMS POSSIBLE FROM 21-23Z. AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...

SAT...VFR WITH GUSTY WEST WINDS.
SAT NIGHT...VFR. DIMINISHING WINDS.
SUN...VFR WITH GUSTY WEST WINDS...NOT QUITE AS STRONG AS SAT.
SUN NIGHT...SUB-VFR POSSIBLE IN SCT -SHRA.
MON...VFR.
TUE...DETERIORATING CONDITIONS AS SHOWERS/RAIN DEVELOPS THROUGHOUT
THE DAY.
WED...SUB-VFR IN RAIN POSSIBLE.

&&

.MARINE...
GALE WARNING ISSUED FOR ATLANTIC COASTAL WATERS TONIGHT THROUGH SATURDAY
EVENING...AS AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE NORTHERN
GREAT LAKES MOVES SLOWLY NORTH...HIGH PRESSURE WILL MOVE SOUTH OF
THE AREA. THE SIGNIFICANT DIFFERENCE IN PRESSURE WILL CAUSE STRONG
SOUTHWEST WINDS...REACHING GALE FORCE ACROSS THE ATLANTIC COASTAL
WATERS SOUTH OF LONG ISLAND.

SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OTHER LOCAL COASTAL
AREA WATERS THROUGH SATURDAY EVENING.

THROUGH THIS EVENING...NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE
AS A COLD FRONT MOVES NORTHEAST ACROSS THE WATERS THIS EVENING. A FEW
STORMS COULD PRODUCE WIND GUSTS OF AT LEAST 34 KT WITH SMALL HAIL.

SATURDAY NIGHT...GALES ARE FORECAST TO SLOWLY DECREASE AS SMALL CRAFT
ADVISORY WINDS AND SEAS CONTINUE ACROSS ALL LOCAL WATERS.

ENHANCEMENT OF THE WINDS WITH ANOTHER FRONT SUN NGT. POTENTIAL
FOR A BRIEF PERIOD OF GALES ON THE OCEAN. CONDITIONS WILL THEN
SLOWLY IMPROVE THRU THE BEGINNING OF NEXT WEEK. DEEP LOW PRES WILL
THEN IMPACTS THE WATERS FOR THE MIDDLE OF THE WEEK. GALES POSSIBLE.

&&

.HYDROLOGY...
BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL BRING 3/4 TO 1
3/4 INCHES OF RAIN ACROSS THE REGION THROUGH THIS EVENING...WITH
HIGHEST AMOUNTS ACROSS WESTERN AND NORTHERN ZONES. AREAS RECEIVING
LOCALLY HEAVY RAINFALL WILL EXPERIENCE MINOR URBAN/POOR DRAINAGE
FLOODING...WITH A LOCALIZED FLASH FLOOD THREAT IN ANY TRAINING
CELLS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 PM EDT
     SATURDAY FOR ANZ330-335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ350-
     353-355.
     GALE WARNING FROM 8 PM THIS EVENING TO 11 PM EDT SATURDAY FOR
     ANZ350-353-355.

&&

SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...JMC
AVIATION...MPS
MARINE...GC
HYDROLOGY...GC
Hazardous weather outlook, Oct 14, 2:16 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
216 PM EDT FRI OCT 14 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-151000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
216 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE
APPROACH OF A COLD FRONT THROUGH EARLY EVENING. A FEW OF THESE THUNDERSTORMS
MAY BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS AND
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-151000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
216 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE
APPROACH OF A COLD FRONT THROUGH EARLY EVENING. A FEW OF THESE THUNDERSTORMS
MAY BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS AND
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-151000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
216 PM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE
APPROACH OF A COLD FRONT THROUGH EARLY EVENING. A FEW OF THESE THUNDERSTORMS
MAY BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS AND
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Oct 14, 2:37 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT FRI OCT 14 2011

NJZ004-006-104>108-NYZ074-141930-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-RICHMOND (STATEN IS.)-WESTERN ESSEX-WESTERN UNION-
237 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORM WILL IMPACT ESSEX...HUDSON...PASSAIC...
RICHMOND (STATEN ISLAND)...SOUTHERN BERGEN AND UNION COUNTIES...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISON PARK...OR NEAR SAYREVILLE...AND
MOVING NORTH AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY
RAIN...WITH RAINFALL RATES OF UP TO HALF AN INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4054 7426 4056 7422 4060 7422 4059 7429
      4061 7431 4060 7442 4072 7440 4075 7437
      4080 7437 4082 7434 4086 7433 4087 7434
      4090 7434 4091 7432 4085 7402 4050 7419
      4049 7425

LN
Special weather statement, Oct 14, 3:27 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT FRI OCT 14 2011

NJZ002-103-NYZ067-069-142030-
ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
327 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERGEN...ORANGE...
PASSAIC AND ROCKLAND COUNTIES...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLAND LAKE TO
PEQUANNOCK TOWNSHIP...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH
OF BETHEL TO PEQUANNOCK TOWNSHIP...AND MOVING NORTHEAST AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7448 4159 7439 4164 7426 4161 7424
      4160 7418 4135 7396 4099 7424 4101 7427
      4097 7428 4097 7429 4099 7430 4101 7436
      4110 7449 4120 7437 4135 7469 4140 7475
      4149 7476

KCS
Special weather statement, Oct 14, 3:33 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT FRI OCT 14 2011

NJZ004-006-103>106-NYZ068>072-142030-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-PUTNAM-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-
333 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORM WILL IMPACT BERGEN...HUDSON...NEW YORK
(MANHATTAN)...NORTHERN ESSEX...PASSAIC...PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HACKENSACK...AND MOVING NORTH AT 30 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO HALF AN INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4091 7431 4090 7428 4093 7429 4142 7391
      4122 7366 4091 7389 4092 7392 4088 7393
      4088 7392 4072 7403 4083 7434 4086 7433
      4087 7434

LN
Special weather statement, Oct 14, 3:33 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT FRI OCT 14 2011

NJZ006-104-NYZ071>075-176>178-142030-
BRONX-EASTERN BERGEN-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-SOUTHERN WESTCHESTER-
333 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...NORTHWESTERN NASSAU...QUEENS...
RICHMOND (STATEN ISLAND)...SOUTHEASTERN BERGEN AND SOUTHERN
WESTCHESTER COUNTIES...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STRATHMORE...OR 7 MILES NORTHWEST OF RED
BANK...AND MOVING NORTHEAST AT 30 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4100 7391 4092 7374 4090 7375 4084 7376
      4087 7373 4087 7368 4085 7366 4088 7366
      4086 7361 4055 7389 4054 7394 4057 7394
      4056 7401 4058 7402 4059 7401 4061 7405
      4052 7413 4049 7425

DSW
Special weather statement, Oct 14, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT FRI OCT 14 2011

NJZ002-004-103-105-107-NYZ067-069-142045-
EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
405 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORM WILL IMPACT ESSEX...NORTHERN UNION...
NORTHWESTERN BERGEN...PASSAIC...ROCKLAND AND SOUTHERN ORANGE
COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLBURN...AND MOVING NORTH AT 35 MPH.

THIS STORM WILL BE...
  NEAR CALDWELL BY 410 PM.
  NEAR FAIRFIELD BY 415 PM.
  NEAR WAYNE BY 420 PM.
  NEAR POMPTON LAKES BY 430 PM.
  NEAR RINGWOOD BY 440 PM.
  4 MILES WEST OF SLOATSBURG BY 445 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4116 7443 4120 7437 4123 7442 4133 7441
      4130 7409 4073 7422 4069 7427 4070 7441
      4075 7437 4080 7437 4083 7434 4086 7433
      4090 7434 4091 7429 4090 7428 4099 7430
      4103 7442 4102 7444

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:50 AM EDTSpecial Weather StatementOKXKings, New York, Orange, Richmond, Rockland55 min
Oct 14, 1:33 AM EDTSpecial Weather StatementOKXBronx, Nassau, New York, Orange, Putnam, Rockland and 1 more57 min
Oct 14, 2:25 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester80 min
Oct 14, 4:43 AM EDTGale WatchOKX9 hr
Oct 14, 6:16 AM EDTCoastal Flood StatementOKXNassau5 hr
Oct 14, 2:04 PM EDTGale WarningOKX31 hr
Oct 14, 3:25 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Rockland and 1 more110 min
Oct 14, 3:27 PM EDTSpecial Weather StatementOKXOrange63 min
Oct 14, 3:33 PM EDTSpecial Weather StatementOKXRockland, Westchester57 min
Oct 14, 3:51 PM EDTSpecial Marine WarningOKX24 min
Oct 14, 4:27 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester48 min
Oct 14, 4:55 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester55 min
Oct 14, 2:37 PM EDTSpecial Weather StatementOKXEssex, Hudson, Union53 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.